Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 154, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 1, 2023, 2:15 PM EDT for 6 counties in Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 2:15 PM EDT (18:15 UTC)
- Expired
- Apr 1, 2023, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Laurens County, GA, Pulaski County, GA, Telfair County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WUUS52 KFFC 011815
SVRFFC
GAC091-175-235-271-309-315-011915-
/O.NEW.KFFC.SV.W.0154.230401T1815Z-230401T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
215 PM EDT Sat Apr 1 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Laurens County in central Georgia...
Dodge County in central Georgia...
Southeastern Pulaski County in central Georgia...
Telfair County in central Georgia...
Wilcox County in central Georgia...
Wheeler County in central Georgia...
* Until 315 PM EDT.
* At 215 PM EDT, severe thunderstorms were located along a line
extending from near Plainfield to near Pitts, moving east at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Helena, Lumber City, Rochelle,
Glenwood, Milan, Rhine, Scotland, Chauncey, Pitts, Jacksonville,
Union, Towns, Horse Creek Wma, Spring Hill, Plainfield and Cedar
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3188 8361 3231 8320 3234 8275
3230 8271 3229 8264 3203 8261 3197 8254
3192 8263 3192 8268 3186 8276 3185 8279
3184 8278 3182 8284 3178 8286 3179 8298
TIME...MOT...LOC 1815Z 269DEG 38KT 3226 8317 3190 8352
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$4 follow-up statements
041
WWUS52 KFFC 011846
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Sat Apr 1 2023
GAC235-315-011855-
/O.CAN.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Pulaski GA-Wilcox GA-
246 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND
WILCOX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Georgia.
LAT...LON 3181 8309 3181 8313 3185 8318 3187 8318
3189 8320 3191 8321 3232 8286 3234 8275
3230 8271 3229 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8297 3178 8303
TIME...MOT...LOC 1845Z 269DEG 38KT 3226 8280 3191 8316
$$
GAC091-175-271-309-011915-
/O.CON.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Laurens GA-Dodge GA-Telfair GA-Wheeler GA-
246 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN LAURENS...SOUTHEASTERN DODGE...TELFAIR AND WHEELER
COUNTIES...
At 245 PM EDT, severe thunderstorms were located along a line
extending from near Cedar Grove to Temperance, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Scotland,
Jacksonville, Towns, Horse Creek Wma, Spring Hill, Landsburg, Cedar
Grove, Jay Bird Springs, Temperance, China Hill, Achord, Little
Ocmulgee State Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8309 3181 8313 3185 8318 3187 8318
3189 8320 3191 8321 3232 8286 3234 8275
3230 8271 3229 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8297 3178 8303
TIME...MOT...LOC 1845Z 269DEG 38KT 3226 8280 3191 8316
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$283
WWUS52 KFFC 011859
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Sat Apr 1 2023
GAC091-175-011908-
/O.CAN.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Laurens GA-Dodge GA-
259 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAURENS AND
SOUTHEASTERN DODGE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Georgia.
LAT...LON 3181 8309 3212 8295 3214 8295 3215 8293
3213 8293 3218 8287 3219 8288 3226 8276
3231 8272 3229 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298 3178 8303
TIME...MOT...LOC 1858Z 269DEG 38KT 3226 8263 3191 8299
$$
GAC271-309-011915-
/O.CON.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Telfair GA-Wheeler GA-
259 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR TELFAIR AND WHEELER COUNTIES...
At 258 PM EDT, severe thunderstorms were located along a line
extending from near Landsburg to near Workmore, moving east at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McRae, Alamo, Helena, Lumber City, Glenwood, Scotland, Jacksonville,
Towns, Horse Creek Wma, Spring Hill, Landsburg, Little Ocmulgee State
Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8309 3212 8295 3214 8295 3215 8293
3213 8293 3218 8287 3219 8288 3226 8276
3231 8272 3229 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298 3178 8303
TIME...MOT...LOC 1858Z 269DEG 38KT 3226 8263 3191 8299
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$529
WWUS52 KFFC 011907
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Sat Apr 1 2023
GAC271-309-011915-
/O.CON.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Telfair GA-Wheeler GA-
307 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN TELFAIR AND WHEELER COUNTIES...
At 306 PM EDT, severe thunderstorms were located along a line
extending from Kibbee to near Workmore, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McRae, Alamo, Helena, Lumber City, Glenwood, Scotland, Jacksonville,
Towns, Horse Creek Wma, Spring Hill, Landsburg, Little Ocmulgee State
Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3218 8287 3227 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298
TIME...MOT...LOC 1906Z 269DEG 38KT 3226 8254 3191 8290
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$489
WWUS52 KFFC 011914
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Sat Apr 1 2023
GAC271-309-011923-
/O.EXP.KFFC.SV.W.0154.000000T0000Z-230401T1915Z/
Telfair GA-Wheeler GA-
314 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TELFAIR AND WHEELER
COUNTIES WILL EXPIRE AT 315 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3218 8287 3227 8265 3203 8261 3197 8254
3192 8263 3192 8268 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298
TIME...MOT...LOC 1913Z 269DEG 38KT 3226 8247 3191 8284
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:27 AM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 1, 7:27 AM EDT, 6 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 727 AM EDT Sat Apr 1 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 428 AM EDT Sat Apr 1 2023 As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of convection with embedded supercells is nearing the NW corner of the state. The line is progged to push through Metro Atlanta and Athens between 11z-15z, and push through Macon and Columbus between 13z-18z. As far as the SPC Convective Outlook valid until 12z, far NW GA remains under a Slight Risk with the remainder of N GA roughly along and north of I-85 under a Marginal Risk. SPC/RAP mesoanalysis depicts MLCAPE peaking around 500 J/kg across this area as the line of convection moves through, along with both effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably curved hodographs. All this said, expect for convection to maintain intensity across the Slight and Marginal Risk areas through the morning and continue to pose a threat for damaging wind gusts and tornadoes. Speaking specifically to the tornado risk, a Tornado Watch is in effect across NW GA until 13z. After 12z, the SPC Convective Outlook picks up with a Marginal Risk generally along and south of I-20 and a Slight Risk roughly from a Columbus to Macon to Augusta line. Assuming adequate daytime heating and resulting destabilization, could see SBCAPE and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area this afternoon. The environment is forecast to remain supportive of robust updrafts -- with the potential for supercells -- given hi-res models depicting sufficiently high supercell composite parameter values (which take into account MUCAPE, effective SRH, and effective bulk wind difference). In addition to damaging winds and tornadoes, severe storms this afternoon could also produce hail, though marginal mid-level lapse rates could prove to be a limiting factor. Cloud cover will clear quickly behind the line of convection as the attendant cold front pushes through. A Wind Advisory is in effect from 12z this morning to 03z Sunday (11 PM tonight) for counties along and north of I-20. Sustained winds will be 20-25 mph and gusts will be 35-40 mph as the pressure gradient tightens in the wake of the departing low pressure system that is driving the severe weather threat. Wind gusts could be even higher at elevations above 2000 feet. Much colder air will arrive overnight with Sunday morning lows in the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny with afternoon highs in the upper 60s to mid-70s. Martin && .LONG TERM... (Sunday night through Friday) Issued at 428 AM EDT Sat Apr 1 2023 A cold front will bring additional chances for showers and thunderstorms for the late week into the weekend. High pressure will be in place across the CWA for the first part of next week. A cold front will begin to move out of the central US into the Mississippi River Valley by late Tuesday into Wednesday. The boundary should cross the Mississippi River on Wednesday and then move through much of the CWA on Thursday. The front will end up stalling across southern GA or the FL panhandle for the latter half of the week into the early part of the weekend as it becomes parallel to the flow in the mid levels. Models have been pushing the boundary further south from run to run and not confident that the boundary will push as far south as the northern GOMEX. So, precip chances for the end of the week into the early weekend will depend heavily on where the boundary sets up. Several waves of low pressure are progged to move east along the boundary, so the potential for locally heavy rainfall will exist along and south of where the front stalls. Models are also still progging the chance for some showers and thunderstorms overnight Sunday into Monday as a strong southern stream shortwave moves across the Gulf States. Thickness values do indicate that there is some potential for an organized area of thunderstorms and will not make any major changes to this period in the forecast. NListemaa && .AVIATION... (12Z TAFS) Issued at 710 AM EDT Sat Apr 1 2023 TSRA have begun to impact RYY and PDK, with ATL and FTY expected to get TSRA starting at 12z and AHN at 13z. This messy area of convection will clear the ATL area sites and AHN by 15z-16z with quickly improving ceilings in its wake. The convection will impact MCN and CSG between 15z-17z. SW winds are breezy ahead of the convection -- 15-20 kts with gusts of 25-30 kts. Winds will remain just as gusty after the convection moves through, although wind direction will become westerly. //ATL Confidence...12Z Update... High confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 44 72 50 70 / 0 0 10 30 Atlanta 45 71 52 70 / 0 0 20 40 Blairsville 36 68 44 65 / 0 0 10 30 Cartersville 41 70 50 70 / 0 0 20 40 Columbus 48 75 54 75 / 0 0 20 50 Gainesville 43 71 50 67 / 0 0 10 30 Macon 49 74 53 75 / 0 0 10 40 Rome 41 71 50 70 / 0 0 20 40 Peachtree City 43 72 51 73 / 0 0 20 50 Vidalia 52 76 54 78 / 0 0 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EDT this evening for GAZ001>009- 011>016-019>025-027-030>039-041>055-057. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Apr 1, 2:04 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 204 PM EDT Sat Apr 1 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 204 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorm Watch is in effect for portions of east- central Georgia until 8 PM EDT. A line of thunderstorms will continue to move through central Georgia later this afternoon. A few of the thunderstorms could be strong to severe, capable of producing damaging wind gusts. There is also some potential for isolated brief tornadoes. Heavy rain with stronger storms may also lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be possible again during the mid to late week as a cold front stalls across portions of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 1, 1:33 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
133 PM EDT Sat Apr 1 2023
GAZ073-074-076-085-011800-
Jefferson GA-Washington GA-Baldwin GA-Johnson GA-
133 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of east central
Baldwin, Washington, northeastern Johnson and southwestern Jefferson
Counties through 200 PM EDT...
At 133 PM EDT, a strong thunderstorm was over Hebron, or 11 miles
west of Sandersville, moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Davisboro, Tennille, Harrison, Oconee, Deepstep,
Riddleville, Hebron and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3278 8253 3288 8304 3288 8305 3291 8305
3292 8306 3293 8306 3296 8309 3303 8307
3305 8248
TIME...MOT...LOC 1733Z 276DEG 40KT 3295 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 1:35 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Sat Apr 1 2023
GAZ096-107-109-011800-
Bleckley GA-Dodge GA-Pulaski GA-
135 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northwestern Dodge,
central Pulaski and south central Bleckley Counties through 200 PM
EDT...
At 135 PM EDT, a strong thunderstorm was over Mock Springs, or near
Hawkinsville, moving east at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Hawkinsville, Dubois, Wallace, Gresston, Mobley Crossing,
Hartford, Pulaski State Prison, Baileys Park and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3217 8358 3224 8351 3233 8355 3233 8315
3220 8313 3209 8317
TIME...MOT...LOC 1735Z 276DEG 40KT 3225 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 1, 1:37 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG UNADILLA 32.26N 83.73W
04/01/2023 DOOLY GA 911 CALL CENTER
POWERLINES DOWN AT BORUM ST AND PEAVY ST.
&&
KALSpecial weather statement, Apr 1, 1:37 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
137 PM EDT Sat Apr 1 2023
GAZ104>108-011800-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
137 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southwestern
Pulaski, Wilcox, Dooly, east central Sumter and Crisp Counties
through 200 PM EDT...
At 136 PM EDT, a strong thunderstorm was near Lilly, or near Vienna,
moving east at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Rochelle, Arabi, Byromville, Pineview, Pinehurst,
Pitts, Lilly, Dooling, Richwood, Seville, Finleyson, Drayton,
Pleasant View, Tippettville, Double Run, Wenona, East Crisp and Cedar
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8383 3202 8387 3202 8407 3223 8397
3222 8387 3213 8336 3185 8343 3185 8361
3180 8361
TIME...MOT...LOC 1736Z 276DEG 40KT 3208 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 2:01 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Sat Apr 1 2023
GAZ096-097-107-109-011830-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
201 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of south central
Laurens, central Dodge, southeastern Pulaski and south central
Bleckley Counties through 230 PM EDT...
At 201 PM EDT, a strong thunderstorm was near Gresston, or 8 miles
northwest of Eastman, moving east at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Cadwell, Chauncey, Dubois, Gresston, Plainfield, Empire,
Cedar Grove, Baileys Park, Ocmulgee Banks, Jay Bird Springs, Achord
and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Georgia.
&&
LAT...LON 3215 8341 3225 8346 3234 8339 3234 8287
3220 8287 3218 8289 3215 8293 3215 8294
3214 8295 3213 8295 3209 8299
TIME...MOT...LOC 1801Z 276DEG 39KT 3224 8331
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 1, 2:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND DMG 3 NNW GEORGIA VETERANS 31.99N 83.93W
04/01/2023 CRISP GA 911 CALL CENTER
TREE DOWN ON CANNON RD NEAR MILEPOND RD.
&&
KALThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 46 min |
| Apr 1, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 23 min |
| Apr 1, 6:00 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 19 min |
| Apr 1, 6:03 AM EDT | Special Weather Statement | FFC | Gordon, Murray | 27 min |
| Apr 1, 6:23 AM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Apr 1, 6:30 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 45 min |
| Apr 1, 6:53 AM EDT | Special Weather Statement | FFC | Pickens | 37 min |
| Apr 1, 7:07 AM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 23 min |
| Apr 1, 7:10 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth, Pickens | 50 min |
| Apr 1, 7:21 AM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Apr 1, 7:25 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 35 min |
| Apr 1, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 28 min |
| Apr 1, 7:49 AM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall, White | 26 min |
| Apr 1, 7:51 AM EDT | Special Weather Statement | FFC | Cobb, Fulton, Gwinnett | 24 min |
| Apr 1, 8:01 AM EDT | Special Weather Statement | FFC | Carroll, Douglas | 29 min |
| Apr 1, 8:12 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 48 min |
| Apr 1, 8:13 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 47 min |
| Apr 1, 8:22 AM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Apr 1, 8:35 AM EDT | Special Weather Statement | FFC | Carroll, Fayette | 25 min |
| Apr 1, 8:47 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 28 min |
| Apr 1, 8:50 AM EDT | Special Weather Statement | FFC | Newton, Rockdale | 25 min |
| Apr 1, 8:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Gwinnett, Jackson, Oconee, Walton | 37 min |
| Apr 1, 8:57 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 18 min |
| Apr 1, 9:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 85 min |
| Apr 1, 9:11 AM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry | 4 min |
| Apr 1, 9:14 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Newton, Rockdale, Walton | 31 min |
| Apr 1, 9:30 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee | 15 min |
| Apr 1, 9:40 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Henry, Morgan, Newton, Oconee and 3 more | 50 min |
| Apr 1, 9:53 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Henry, Spalding | 52 min |
| Apr 1, 10:18 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 42 min |
| Apr 1, 10:24 AM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 36 min |
| Apr 1, 10:26 AM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Morgan, Newton, Rockdale | 34 min |
| Apr 1, 10:50 AM EDT | Special Weather Statement | FFC | Jasper, Putnam | 10 min |
| Apr 1, 11:03 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 27 min |
| Apr 1, 11:07 AM EDT | Special Weather Statement | FFC | Greene, Morgan, Oglethorpe, Putnam, Taliaferro, Warren and 1 more | 38 min |
| Apr 1, 11:22 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
| Apr 1, 11:46 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Putnam | 29 min |
| Apr 1, 12:00 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Taylor | 30 min |
| Apr 1, 12:02 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Apr 1, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 46 min |
| Apr 1, 12:44 PM EDT | Special Weather Statement | FFC | Houston, Macon, Schley | 31 min |
| Apr 1, 1:13 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 36 min |
| Apr 1, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 46 min |
| Apr 1, 1:33 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Apr 1, 1:35 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 25 min |
| Apr 1, 1:37 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 23 min |
| Apr 1, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 31 min |
| Apr 1, 2:01 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Apr 1, 2:23 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.